Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Third try to find the right combination
Jul 28, 2013

Hello Dr Young. First of all I'd like to thank you for the quality of your work and your availability. There are no such ressources as the body in my country and your ask the experts forum is really quite helpful. Now, I was on Atripla for about 7 weeks and had to stop it (depression, fatigue, insomnnia, lost 15 pounds, etc.). I've been on boosted Reyataz and Truvada since then (about 6 weeks). I've kept the insomnia and tiredness thing and I also have to urinate 3 or 4 times per night (weird side effect I guess) but it was overall better... 5 days ago I began to have jaundice (both eyes and skin) and developped a fever + headaches and sensations of heat/heavy sweating. I phoned my specialist who is considering changing my combination again. Apparently she thinks about Prezista (boosted) and Truvada OR Isentress and Truvada. My questions : - do you think the symptoms I've had for a few days can be related to Reyataz ? - have Isentress or Prezista side effects on insomnia, anxiety, heat intolerance or hyperhydrosis ? - which treatment would you recommend (I'm only resistent to Eviplera/Edurant) ? - and lastly : could my problems be in fact related to Truvada ? I apologize for this very long message and thank you if you take the time to answer it.

Response from Dr. Young

Hello and thanks for posting.

1) The jaundice that you're experiencing is almost for certain a side effect of the Reyataz.

2) Prezista isn't associated with any of these side effects, though insomnia is a rare side effect of Isentress.

3) Either of the regimens you've listed would be very highly recommended regimens. You'd choose between a once-daily, diet requirement (Prezista) and twice-daily (Isentress) regimen- we've had excellent results with both.

4) You're thoughts are comprehensive- if after a third round you're still having some of the effects, you'd have to suspect the other medications in the regimen.

Be well, BY



Previous
Stopping medications for a couple of months?
Next
Wait until rash goes away to start treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement